Models of reduced-noise, probabilistic linear amplifiers

Combes, Joshua, Walk, Nathan, Lund, A. P., Ralph, T. C. and Caves, Carlton M. (2016) Models of reduced-noise, probabilistic linear amplifiers. Physical Review A - Atomic, Molecular, and Optical Physics, 93 5: 052310.1-052310.12. doi:10.1103/PhysRevA.93.052310

Attached Files (Some files may be inaccessible until you login with your UQ eSpace credentials)
Name Description MIMEType Size Downloads
UQ387328_OA.pdf Full text (open access) application/pdf 1.13MB 0

Author Combes, Joshua
Walk, Nathan
Lund, A. P.
Ralph, T. C.
Caves, Carlton M.
Title Models of reduced-noise, probabilistic linear amplifiers
Journal name Physical Review A - Atomic, Molecular, and Optical Physics   Check publisher's open access policy
ISSN 1094-1622
Publication date 2016-05-05
Year available 2016
Sub-type Article (original research)
DOI 10.1103/PhysRevA.93.052310
Open Access Status File (Publisher version)
Volume 93
Issue 5
Start page 052310.1
End page 052310.12
Total pages 12
Place of publication College Park, United States
Publisher American Physical Society
Language eng
Formatted abstract
We construct an amplifier that interpolates between a nondeterministic, immaculate linear amplifier and a deterministic, ideal linear amplifier and beyond to nonideal linear amplifiers. The construction involves cascading an immaculate linear amplifier that has amplitude gain g1 with a (possibly) nonideal linear amplifier that has gain g2. With respect to normally ordered moments, the device has output noise μ2(G2−1) where G=g1g2 is the overall amplitude gain and μ2 is a noise parameter. When μ2≥1, our devices realize ideal (μ2=1) and nonideal (μ2>1) linear amplifiers. When 0≤μ2<1, these devices work effectively only over a restricted region of phase space and with some subunity success probability p✓. We investigate the performance of our μ2 amplifiers in terms of a gain-corrected probability-fidelity product and the ratio of input to output signal-to-noise ratios corrected for success probability.
Q-Index Code C1
Q-Index Status Provisional Code
Institutional Status UQ

Document type: Journal Article
Sub-type: Article (original research)
Collections: School of Mathematics and Physics
Centre for Quantum Computer Technology Publications
HERDC Pre-Audit
Version Filter Type
Citation counts: TR Web of Science Citation Count  Cited 3 times in Thomson Reuters Web of Science Article | Citations
Scopus Citation Count Cited 3 times in Scopus Article | Citations
Google Scholar Search Google Scholar
Created: Tue, 24 May 2016, 10:33:07 EST by System User on behalf of School of Mathematics & Physics